MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0860-A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a ruby coil and a lantern delivery microcatheter (lantern).During the procedure, while advancing a ruby coil approximately ten centimeters through the lantern, the physician experienced resistance and subsequently, the ruby coil became stuck.Then, the physician decided to remove the ruby coil.Upon retraction, the ruby coil unintentionally detached inside the lantern.It is unknown how the procedure was completed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra sales representative on 01/11/2021: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned ruby coil confirmed that the embolization coil was detached from its pusher assembly.Further evaluation of the returned ruby coil revealed that the sr wire was fractured.If the ruby coil is forcefully retracted against resistance, the sr wire may fracture, causing the embolization coil to detach.The root cause of resistance could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a ruby coil and a lantern delivery microcatheter (lantern).During the procedure, while advancing a ruby coil approximately ten centimeters through the lantern, the physician experienced resistance and subsequently, the ruby coil became stuck.Therefore, the physician retracted the ruby coil into its introducer sheath and put the ruby coil in water.Later, the physician attempted to re-use the ruby coil and while attempting to advance the ruby coil, the physician experienced resistance.Subsequently, it was noticed that the ruby coil had detached from its pusher assembly outside the patient.Therefore, the physician removed the ruby coil and it was not used for the remainder of the procedure.The procedure was completed using additional ruby coils and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11099220
Report Number3005168196-2020-02388
Device Sequence Number17085711
Product Code HCG
UDI-Device Identifier00814548013213
UDI-Public00814548013213
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2026
Device Model NumberRBY4C0860-A
Device Catalogue NumberRBY4C0860
Device Lot NumberC22421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005